Volume 16, issue 4 (2016)

Download this article
Download this article For screen
For printing
Recent Issues

Volume 20
Issue 4, 1601–2143
Issue 3, 1073–1600
Issue 2, 531–1072
Issue 1, 1–529

Volume 19, 7 issues

Volume 18, 7 issues

Volume 17, 6 issues

Volume 16, 6 issues

Volume 15, 6 issues

Volume 14, 6 issues

Volume 13, 6 issues

Volume 12, 4 issues

Volume 11, 5 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 4 issues

Volume 7, 4 issues

Volume 6, 5 issues

Volume 5, 4 issues

Volume 4, 2 issues

Volume 3, 2 issues

Volume 2, 2 issues

Volume 1, 2 issues

The Journal
About the Journal
Editorial Board
Subscriptions
Editorial Interests
Editorial Procedure
Submission Guidelines
Submission Page
Ethics Statement
ISSN (electronic): 1472-2739
ISSN (print): 1472-2747
Author Index
To Appear
 
Other MSP Journals
This article is available for purchase or by subscription. See below.
The membership problem for $3$–manifold groups is solvable

Stefan Friedl and Henry Wilton

Algebraic & Geometric Topology 16 (2016) 1827–1850
Abstract

We show that the membership problem for finitely generated subgroups of 3–manifold groups is uniformly solvable. That is, there is an algorithm that takes as input a presentation for the fundamental group π of a compact 3–manifold, a finite generating set for a subgroup Γ, and an element g π, and determines whether or not g Γ.

PDF Access Denied

However, your active subscription may be available on Project Euclid at
https://projecteuclid.org/agt

We have not been able to recognize your IP address 34.234.223.162 as that of a subscriber to this journal.
Online access to the content of recent issues is by subscription, or purchase of single articles.

Please contact your institution's librarian suggesting a subscription, for example by using our journal-recom­mendation form. Or, visit our subscription page for instructions on purchasing a subscription.

You may also contact us at contact@msp.org
or by using our contact form.

Or, you may purchase this single article for USD 40.00:

Keywords
3–manifolds, membership problem for subgroups
Mathematical Subject Classification 2010
Primary: 20E26, 57M05
References
Publication
Received: 14 February 2014
Revised: 26 November 2015
Accepted: 6 December 2015
Published: 12 September 2016
Authors
Stefan Friedl
Fakultät für Mathematik
Universität Regensburg
D-93053 Regensburg
Germany
Henry Wilton
DPMMS
Cambridge University
Centre for Mathematical Sciences
Wilberforce Road
Cambridge
CB3 0WB
United Kingdom